Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes shortness of breath, cough and increased palpitations post intake of Prednisone?

Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14576 Questions

default
Posted on Tue, 7 Jun 2016 in Lung and Chest disorders
Question: Hi, I had influenza over a month ago. I have had problems with coughing and shortness of breath since. I also have asthma and heart arythmia. My rescue inhaler is not.working at all so the Dr. Prescribed an inhaled cordisalsteriod and prednisone. I felt great the day after I started taking and now am experiencing shortnes of breath, coughing again along.with increased palpitations
doctor
Answered by Dr. Kaushal Bhavsar 36 minutes later
Brief Answer:
You should also take broad spectrum antibiotic like levofloxacin.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
You are mostly having acute worsening of asthma.
And most common cause for this is lung infection.
So you should also take broad spectrum antibiotic like levofloxacin.
Continue symbicort inhaler.
In my opinion, no need to take prednisone.
Please let me know
1. Do you smoke?
2. How many times in a day you take symbicort?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 10 minutes later
I defiantly don't smoke! 2 puffs 2x a day



What about the increased palpatations and increased heart rate
doctor
Answered by Dr. Kaushal Bhavsar 1 minute later
Brief Answer:
Do you have fever?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
You are taking correct dose of symbicort.
Increased heart rate and palpitations can be due to infection.
Actually infection causes fever and raised metabolic rate. So these cause palpitations and raised heart rate.
Please let me know
1. Do you have fever?
2. Have you taken any antibiotic for this?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 5 minutes later
No fever currently. I did take a round of antibiotics over a month ago.
doctor
Answered by Dr. Kaushal Bhavsar 3 minutes later
Brief Answer:
Do you have hypertension or diabetes?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Since you are not having fever at present, lung infection is less likely.
Sometimes underlying heart diseases like hypertension or diabetes can also cause palpitations and worsening of asthma.
So please let me know
1. Do you have hypertension or diabetes?
2. Are you still taking albuterol inhaler? Albuterol can cause sympathetic over activity. This can cause tachycardia and palpitations.
So please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 6 minutes later
No hypertension or diabetes butbi have been diagnosed with tachacardia.
doctor
Answered by Dr. Kaushal Bhavsar 0 minute later
Brief Answer:
What was the cause for this tachycardia?

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
Yes, you are right. You have tachycardia. But what is the reason?
Is it due to arrhythmia?
Do you have stressful life?
Do you have chronic headache and chest pain?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar 10 minutes later
No chronic headaches or chest pain. Cardiologist recommend the study where the go through artery in leg and if needed would do an ablation. Didn't have the study so don't have a defuanate diagnosis. Yes to stressful life. Mostly concerned because I have had asthma my entire life which has always responded well to prednisone and symabacort and not getting any relief this time.
doctor
Answered by Dr. Kaushal Bhavsar 15 minutes later
Brief Answer:
Avoid stress and tension because these can also worsen asthma.

Detailed Answer:
Thanks for your follow up question on Healthcare Magic.
I can understand your concern.
Stress, tension and anxiety are the biggest risk factors for asthma worsening.
All these can also cause tachycardia and palpitations.
So avoid stress and tension, be relax and calm.
You will definitely improve with anxiolytic drug and psychological counselling.
Please let me know
1. Have you ever consulted psychiatrist for stress and anxiety management?
2. Have you ever tried anxiolytic drug?
Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks m
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Asthma

doctor1 MD

My partner is male, 40 years old, he has a red rash on both of his shins, when I say rash it looks like bruising under the skin, the skin is also a...

doctor1 MD

My daughter ,she is 6 years old, has Asthma problem, She is taking MomtekLC , Seroflo125according to need. From last few days I have observed some...

doctor1 MD

My child is 2 years old. he is having breathing difficulty, wheezing sound when he got severe cough. doctor prescribed antibiotic medicine &...

doctor1 MD

My 9 year old son came home from school yesterday complaining of dizziness and headache. This morning he woke up with the same complaints and a...

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine...

doctor1 MD

Good Morning, I am caregiver for my Father who is 95. He has asthma , COPD, just had a stent inserted in his right aortic valve and is due to have...

doctor1 MD

Hello Doctor, Need your expert advice here,request you to please guide me on this and let me know the further process Medical history 1. Bronchitis...